Joint lifETIME | ECMage | BLAST Networking Conference Programme Wednesday 31st January 2024

University of Birmingham | Edgbaston Park Hotel | Fry Suite

08:45	CDT Arrival and Admittance to Conference (Optional attendance for ECMage and BLAST networks)
09:00	Welcome: Prof Matthew Dalby, University of Glasgow
09:10- 10.00	CDT Session Chairs: Ibrahim Erbay, University of Galway. Mohamed Patel, University of Birmingham.
	10-minute talks: (8 – talk, 2 – Questions) 09:10 Alexandre Trubert, University of Galway. Bioactive hydrogels for stem cell engineering.
	09:20 Seb William Doherty-Boyd , University of Glasgow. Synthetic niches for haematopoietic stem cell maintenance and genetic manipulation.
	09:30 Abigail Wright , University of Birmingham. Control of ECM organization and the mechanical environment in a 'Joint on a chip' device.
	3-minute talks: (3 – talk, 2 – Questions) 09:40 James Kennedy, University of Birmingham. Recapitulating the liver tumour microenvironment using three-dimensional culture of human epithelial, endothelial, and immune Cells.
	09:45 Amaziah Alipio , University of Birmingham. Cell-based therapies for liver regeneration.
9:50	Break
10:00 – 10:35	CDT Session Chairs: Rory Barnes, University of Glasgow. Megan Bannister, University of Birmingham.
	10-minute talks: (8 – talk, 2 – Questions) 10:00 Ibrahim Erbay, University of Galway. Integrated Computational-Experimental Analysis of Shear Impact on Intestinal Crypt Dynamics and Mucus Mechanics
	10:10 Edward Contreras , University of Birmingham. Scaling-up of keratinocyte expansion for the treatment of large burn wounds.
	10:20 Sabah Sardar , University of Glasgow. Identification of label-free biomarkers in visceral myopathy.
	3-minute talks: (3 – talk, 2 – Questions) 10:30 Bianca Castelli, University of Galway.

	Precision clinical management of chronic neurodegeneration via novel point-of-care device.
10:35	ECMage and BLAST Arrival / CDT Break and Poster Viewing
11:00	Welcome: Dr Elizabeth Laird, University of Liverpool, ECMage Director. Professor Richard Hartley, University of Glasgow, BLAST.
11:10 -	Chairs: Emma Kelly, University of Glasgow.
12:00	Shaima Riha, University of Glasgow.
	10-minute talks: (8 – talk, 2 – Questions)
	11:10 Viswanath Vittaladevaram, University of Galway.
	Multiscale Characterisation of Synthetic Blood Brain Barrier Models.
	11:20 Jack Llewellyn, Royal Veterinary College
	Loss of regulation of protein synthesis and turnover underpins an attenuated stress response
	in senescent human mesenchymal stem cells.
	11:30 Meredith Whitehead, King's College, London
	Age-associated modifications to the extracellular matrix promote VSMC osteogenic
	differentiation.
	11:40 Dr Aleksey Belikov , University of Birmingham
	Single Cell atac-seq highlights the importance of focal adhesions in human ageing
	11:50 Yusuf Hukan Usta, University of Manchester
	Mechano-chemical Response of bone marrow mesenchymal stem cells (BM-MSCs) to age-
	associated changes in ECM stiffness and pH.
12:00 -	Keynote Speaker: Professor Matt Dalby, University of Glasgow
12:30	Technology towards large-scale mesenchymal stromal cell growth - targeting cell ageing
12:30 - 13:30	Lunch and Poster Viewing
13:30 -	Chairs: Adam Efrat, University of Birmingham.
13:50	Amrutha Varshini Hariharan, University of Galway.
	10-minute talks: (8 – talk, 2 – Questions)
	13:30 Elly Tyler, Queen Mary University, London
	Identifying a breast ageing ECM signature to inform a 3D ageing tissue model.
	13:40 Ioannis Angelos Tsigkos , University of Glasgow
	Mimicking the leukemic microenvironment via using soft polyethylglycol gels.
13:50 -	Keynote Speaker: Prof. Sharon Gerecht, Associate Dean for Research and Infrastructure, Pratt School
14:20	of Engineering, Duke University
	Tissue engineering approaches to study how the aging extracellular matrix regulates vascular function

14:20 -	14:20 Introduction to EDI Sandpit Session:
14:50	Dr Lisa White, University of Nottingham
14.50	
	Dr David Fraser , Author and Consultant on Leadership, Relationships and Scientific Collaboration
	14:35 ECMage EDI Committee introductions
	14:50 EDI Round Table Discussions
15:30	Networking/Coffee Break
15:50	
15:50	15:50 Ranking of EDI discussion points (within the table)
17:00	
	16:05 Shared table discussion and priority selection
	16:55 Closing Summary
	Dr Lisa White and Dr David Fraser
17:00	Close
18:30	Drinks Reception
19:00	Conference Meal & Quiz